High Serum Pepsinogen I and beta Helicobacter pylori Infection Are Risk Factors for Aspirin-Induced Gastroduodenal InjuryShan J.a · Lei H.b · Shi W.a · Sun X.a · Tang Y.a · Ren C.a
aDepartment of Gastroenterology, The 3rd People's Hospital of Chengdu, The Second Affiliated Hospital of Chengdu, Chongqing Medical University, Chengdu, and bClinical Medicine School, Southwest Medical University, Luzhou, China
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Background: Whether gastric hyperchlorhydria and Helicobacter pylori infection contribute to aspirin-induced gastroduodenal injury still lacks evidence. Because serum pepsinogens (PGs) and gastrin-17 (G17) can reflect gastric acid secretion, this study intended to elucidate whether serum PGs, serum G17, and H. pylori infection are associated with aspirin-induced gastrointestinal injury. Summary: A total of 60 patients taking low-dose aspirin for more than 1 month were enrolled in this study. Serum PG I, PG II, and G17 were determined using ELISA. A 14C-urea breath test was used for the detection of an H. pylori infection. The modified Lanza score was used to evaluate the degree of gastroduodenal injury under endoscopy. The median serum PG I level was significantly higher in the intensive gastroduodenal injury (IGI) group compared to that in the mild gastroduodenal injury group (155.0 vs. 116.6 ng/mL, p = 0.006). The H. pylori infection rate was significantly higher in the IGI group (73 vs. 40%, p = 0.037). Receiver operator characteristic curves analysis revealed that the cutoff value of PG I was 123 ng/mL, with 80% sensitivity and 61.4% specificity. H. pylori infection combined with PG I at >123 ng/mL had an OR (95% CI) of 15.8 (2.4 ± 104.5) for the prediction of aspirin-induced gastroduodenal injury. Key Messages: Serum PG I and H. pylori infection could be used to identify potential high-risk aspirin-induced gastroduodenal injury patients.
© 2017 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.